MAUDE Adverse Event Report: BIOTRONIK AG ORSIRO MISSION US 2.25/22; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG ORSIRO MISSION US 2.25/22; CORONARY DRUG-ELUTING STENT
Model Number 453949
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 06/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The orsiro mission drug-eluting stent system was selected for treatment of a mildly calcified lesion (70 % stenosis degree) in a mildly tortuous segment of the proximal d1.An unknown stent was implanted previously in the lad, but unclear if it was in the same intervention.After the lad stent was fenestrated and the target lesion was pre-dilated, the complaint device was introduced into the patient but failed to fully cross the target lesion.During the attempt to remove the complaint device, the stent dislodged into the proximal lad.A snaring attempt had to be interrupted as the patient developed a stemi and the physician decided to crush the dislodged stent to the vessel wall in the proximal lad.Afterwards, another stent system was successfully implanted over the length of the crushed stent.Another manufacturers stent was implanted into the proximal d1 segment instead.The complaint device was discarded at the hospital.
 
Additional Manufacturer Narrative
Combination product: yes.Neither the affected device nor the angiographic material was returned.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent retention force of a defined amount of samples is tested by means of manufacturing process output monitoring.Based on the conducted investigations, no material or manufacturing related root cause could be determined.Considering the event description, the most probable root cause for the reported event is related to the patient's anatomy (i.E.Previously implanted stent).Please note that the orsiro mission ifu advises the user, when treating multiple lesions, to initially stent the distal lesion followed by stenting of the proximal lesion.

Brand Name
ORSIRO MISSION US 2.25/22
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
tina mueller
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key22574256
Report Number8043892-2025-07081
Device Sequence Number13155878
Product Code NIQ
UDI-Device Identifier07640130456051
UDI-Public(01)07640130456051(17)260605(10)05240051
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/05/2026
Device Model Number453949
Device Lot Number05240051
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown